MAUDE Adverse Event Report: KANEKA CORPORATION R2P CROSSTELLA RX; PTA BALLOON DILATATION CATHETER

KANEKA CORPORATION R2P CROSSTELLA RX; PTA BALLOON DILATATION CATHETER
Catalog Number BD-Q50100ER
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/19/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Results of device examination: the device was found to be fractured at approximately 1,070 mm from the distal tip of the shaft.In addition, marked elongation was observed from the guidewire port toward the proximal side, and the effective length of the catheter was confirmed to be increased by approximately 340 mm.No leakage or rupture of the balloon was observed.The device history records (dhr) of the device concerned were reviewed: the production lot, to which the device concerned belongs, passed all in-process inspections for every product, and the finished product inspections on representative samples based on sampling plan.No nonconformity or abnormality in the manufacturing processes of the device concerned was found.We assume the cause of this as follows: all fractured components of the device were successfully retrieved; however, retrieval required additional vascular access at a site different from the initial access (left femoral artery instead of the radial artery), resulting in an invasive intervention.Therefore, this event was classified as a serious injury.Based on the investigation, this event is considered to be procedure-related, involving multiple contributing factors, including the continuation of withdrawal while the device shaft was caught on a previously implanted stent, which likely resulted in excessive tensile force being applied to the device.In the instructions for use of r2p crosstella rx (3254-0), we state the potential of known risk as below: [precautions during usage] 11.Do not insert or remove the catheter rapidly.(operating rapidly may damage the catheter or injure the vascular intima.) 16.If any abnormality such as strong resistance is experienced while manipulating the catheter, the procedure should be discontinued immediately.The cause should be verified and appropriate measures should be taken.(continuing the operation with excessive force may result in damage to the catheter or in vascular wall injury.) 22.If resistance is felt during post procedural withdrawal of this device, it is recommended to withdraw the entire system together with the introducer / guide sheath.[complications] device failures: breakage of the balloon and / or the catheter shaft difficulty in removing the device.
 
Event or Problem Description
The device was used for pre-dilatation of a superficial femoral artery (sfa) lesion.After dilatation of the target lesion, resistance was encountered during withdrawal of the device.While continuing the withdrawal carefully, the device was observed to have caught on a previously implanted stent located in the common iliac artery, and a shaft fracture of the device was confirmed.Subsequently, the left femoral artery was punctured and a snare was used to retrieve the fractured portion of the device.After retrieval, no intravascular retained fragments were observed.The target lesion was then treated using a drug-coated balloon, and the procedure was completed.No patient injury has been reported.

Brand Name
R2P CROSSTELLA RX
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
KANEKA CORPORATION
2-3-18
nakanoshima kita-ku
osaka, osaka 530-8 288
JA  530-8288
Manufacturer (Section G)
KANEKA CORPORATION OSAKA PLANT
5-1-1, torikai-nishi
settsu, osaka 56600 72
JA   5660072
Manufacturer Contact
akihiro tahara
1-12-32, akasaka
minato-ku, tokyo 10760-28
JA   1076028
MDR Report Key24824606
Report Number3002808904-2026-00005
Device Sequence Number9221850
Product Code LIT
UDI-Device Identifier04540778175396
UDI-Public04540778175396
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K152873
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBD-Q50100ER
Device Lot NumberSR124195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2026
Initial Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown